MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-3-3D-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding axium coil non-detachment.The patient was undergoing a coil embolization procedure to treat an unruptured saccular pericollosal aneurysm.The aneurysm max diameter was 3.5mm and the neck diameter was 2mm.Blood flow was normal.Vessel tortuosity was moderate.It was reported that the axium coil and all accessory devices were prepared per the instructions for use (ifu).The complaint coil was second to be used in the procedure.The coil was delivered as intended.However, when the surgeon attempt to detach the coil with the instant detacher (id), the coil did not detach.The surgeon then attempted manual detached via the hypotube but the coil still did not detach.The coil was then removed and replaced to continue the procedure.It was noted the replacement coil detached successfully without issue.There was no harm or injury to the patient associated with this event.Ancillary devices: ballast 088 (lot: f240300135), sl10 microcatheter (lot: 168190), aristotle 14 guidewire (lot: 024386).
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that one detachment attempt was made with the instant detacher, and 2 attempts were made to detach using the manual method.There were no issues prior to non-detachment and the coil went in smoothly.There was no damage observed to the pushwire after removal.
 
Additional Manufacturer Narrative
H3: device evaluation is in progress.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis #(b)(4).:equipment used- video inspection system (m-85519), ruler (m-83360), camera (panasonic lumix dmc-zs5) as found condition- the axium prime device was returned within two shipping boxes; within a sealed tyvek biohazard pouch; within a sealed plastic biohazard pouch and within an opened axium prime inner pouch.The instant detacher used during the event was not returned for analysis.Visual inspection/damage location details: the actuator interface and release wire were found fully retracted out of the pusher (figure c).The pusher was found broken and kinked near the break indicator (figures e).These are indicative of detachment attempts.The proximal pusher segment was returned separately and found kinked (figure d).The coin was found fully retracted out of the lumen stop.The shield coil was found stretched and entangled with the already detached implant coil (figure f).The implant coil was found stretched and damaged with the polypropylene filament broken.The coin was found undamaged.The lumen stop was found undamaged, and the retainer ring was found undamaged.Testing/analysis ¿ n/a conclusion - based on the customer report and device analysis, the customer report of "non-detachment" was confirmed.The cause of the non-detachment was found to be due to the stretched shield coil entangling with the proximal implant coil, leading to the implant coil not fully detaching.Possible causes for shield coil damage include, but not limited to, lack of hydration before procedure, continuous flush not performed during procedure (or insufficient continuous flush), tortuous anatomy, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, user advances/retracts the coil against resistance or incompatible catheter.The instant detacher used in the event was not returned.Therefore, any contribution of the instant detacher towards the non-detachment and conformance to specification could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BARE PL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19504447
Report Number9612164-2024-02747
Device Sequence Number11767284
Product Code KRD
UDI-Device Identifier00763000313654
UDI-Public00763000313654
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1.5-3-3D-ES
Device Catalogue NumberAPB-1.5-3-3D-ES
Device Lot Number227937232
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer06/18/2024
07/25/2024
Initial Report FDA Received Date06/10/2024
Supplement Report FDA Received Date07/12/2024
08/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale
Patient Weight68 KG